Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Feb 5, 2017, 3:19 AM MST. It took effect at Feb 6, 2017, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2017, 3:19 AM MST (10:19 UTC)
- In effect from
- Feb 6, 2017, 5:00 AM MST
- Expired
- Feb 5, 2017, 3:05 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
070 WWUS75 KABQ 051019 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 AM MST SUN FEB 5 2017 ...VERY STRONG TO HIGH WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO MONDAY AND TUESDAY... .AS THE PACIFIC JET STREAM MOVES IN FROM THE WEST MONDAY MORNING, WEST WINDS WILL INCREASE MARKEDLY AND BECOME VERY STRONG FROM THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE CENTRAL AND NORTHEAST HIGHLANDS, INCLUDING PORTIONS OF THE EASTERN PLAINS MONDAY, MONDAY NIGHT AND TUESDAY. NMZ512>515-521-523-527-052300- /O.NEW.KABQ.HW.A.0004.170206T1200Z-170207T2100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- 319 AM MST SUN FEB 5 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. * LOCATION...SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS AS WELL AS THE CENTRAL AND NORTHEAST HIGHLANDS INCLUDING CLINES CORNERS AND THE BARTLETT AND JOHNSON MESAS NEAR RATON PASS. * WINDS...WEST 45 TO 55 MPH WITH GUSTS TO 70 MPH. * TIMING...STRONG WINDS WILL BEGIN MONDAY MORNING AND CONTINUE THROUGH TUESDAY. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...EXPECT STRONG CROSS WINDS ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DIFFICULT DRIVING CONDITIONS WILL BE EXPECTED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER, A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ, LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ NMZ529-532>534-052300- /O.NEW.KABQ.HW.A.0004.170206T1800Z-170207T0300Z/ NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY- 319 AM MST SUN FEB 5 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * LOCATION...NORTHEAST HIGHLANDS AND PORTIONS OF THE EASTERN PLAINS. * WINDS...WEST 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONG WINDS WILL BEGIN MONDAY AFTERNOON AND CONTINUE THROUGH MONDAY NIGHT. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...EXPECT STRONG CROSS WINDS ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DIFFICULT DRIVING CONDITIONS WILL BE EXPECTED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER, A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ, LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
1 follow-up statement
191 WWUS75 KABQ 052205 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MST SUN FEB 5 2017 ...VERY STRONG TO POSSIBLY DAMAGING WINDS ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO MONDAY THROUGH TUESDAY... .THE JET STREAM WILL MOVE OVER NEW MEXICO MONDAY THROUGH TUESDAY...LEADING TO AN ABRUPT INCREASE IN WESTERLY WINDS. THE STRONGEST AND POSSIBLY DAMAGING WINDS ARE EXPECTED FROM THE CENTRAL MOUNTAIN CHAIN ACROSS PORTIONS OF THE EASTERN PLAINS MONDAY THROUGH MUCH OF TUESDAY. NMZ512>515-521-523-527-061200- /O.UPG.KABQ.HW.A.0004.170206T1200Z-170207T2100Z/ /O.NEW.KABQ.HW.W.0006.170206T1200Z-170207T2100Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- 305 PM MST SUN FEB 5 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 2 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 5 AM MONDAY TO 2 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS AS WELL AS THE CENTRAL AND NORTHEAST HIGHLANDS INCLUDING CLINES CORNERS AND THE BARTLETT AND JOHNSON MESAS NEAR RATON PASS. * WINDS...WEST 40 TO 55 MPH WITH GUSTS TO AROUND 70 MPH. * TIMING...STRONG WINDS WILL BEGIN EARLY MONDAY MORNING AND CONTINUE THROUGH TUESDAY. WINDS MAY OCCASIONALLY DIMINISH THEN STRENGTHEN. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST OVER THE CENTRAL HIGHLANDS. * LOCAL IMPACTS...EXPECT STRONG CROSS WINDS ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS INTERSTATE 25 NEAR THE COLORADO BORDER. DIFFICULT DRIVING CONDITIONS SHOULD BE EXPECTED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER, A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ529-532>534-061200- /O.UPG.KABQ.HW.A.0004.170206T1800Z-170207T0300Z/ /O.NEW.KABQ.HW.W.0006.170206T1800Z-170207T0300Z/ NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY- 305 PM MST SUN FEB 5 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...NORTHEAST HIGHLANDS...EASTERN SAN MIGUEL...GUADALUPE AND QUAY COUNTIES. * WINDS...WEST 35 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONG WINDS ARE EXPECTED TO BEGIN LATE MONDAY MORNING THEN DIMINISH SOMEWHAT MONDAY EVENING. * VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...EXPECT STRONG CROSS WINDS ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DIFFICULT DRIVING CONDITIONS SHOULD BE EXPECTED FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER, A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 5, 2:33 AM MST, 46 minutes earlier.
Area forecast discussion, Feb 5, 2:33 AM MST, 46 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 233 AM MST Sun Feb 5 2017 .SYNOPSIS... Strong to very strong west winds will be the main weather story tonight through Wednesday, especially along and east of the central mountains. High temperatures will range from 5 to 20 degrees above average through Tuesday, cooling somewhat Wednesday and Thursday. A Pacific storm system is expected to bring colder temperatures along with a chance of rain and snow to central and northern New Mexico next weekend. && .DISCUSSION... Zonal flow aloft will continue through Wednesday. Associated 80-100kt jet will move over NM beginning tonight and remain overhead through Monday evening. Enough Pacific moisture in the wly flow aloft is expected to combine with lift from the jet to bring chances for light rain and mountain snow to far northwest and north-central NM Monday night and Tuesday. Strong wly flow aloft continues Tuesday through Wednesday over NM as a broad 130-140kt Pacific jet moves in from the eastern Pacific across northern CA to the central and northern Rockies. Very strong to high winds appear likely from the central mountain chain east to the central and northeast highlands and across portions of the eastern plains Monday and Monday night and possibly into Tuesday. Hoisted a high wind watch for these areas Monday, Monday night and Tuesday. Strongest wind speeds are likely in the higher elevations of the Sangres and Sandia/Manzano mountains Monday afternoon and evening. Winds gusting as high as 70kt possible over the higher peaks Monday afternoon. Winds near mountain top level become more nwly Tuesday, resulting in strong to perhaps high winds for the central mountain chain along with the central highlands including Clines Corners. Flow aloft finally buckles late-day Wednesday with winds subsiding Wednesday night. Thursday looking like the best weather day of the work week with an upper level ridges building in from the west and light winds and temperatures around 10 degrees above average for early to mid February. West winds return Friday ahead of an upper level trough moving into southwest OR and northern CA. GFS and ECMWF agree that this system will slow as it translates east-southeast through the central Rockies on Saturday. The upstream upper level ridge along the west coast is forecast to amplify and force the upper trough now over CO to drop south through NM late next weekend. Still a lot of uncertainty this far out but confidence is growing that temperatures will drop closer to seasonal averages to perhaps below late in the work week and into next weekend. 33 && .FIRE WEATHER... A long stretch of above normal temperatures, mostly dry conditions, and bouts of stronger winds will warrant a close eye in the fire weather realm of the forecast. Winds are expected to abate some today with speeds still being highest over the Sangres and central mountains/highlands this afternoon, just not quite as high as was observed yesterday. However, the downsloping and consequential warming will lead to lower humidity near the interface of the highlands and high plains in east central NM, and this could lead to a couple hours of locally critical fire weather there this afternoon. Elsewhere lighter breezes will prevail today. Winds aloft will strengthen tonight into Monday as a short wave trough arrives from the Pacific, setting the stage for some windy and unsettled conditions Monday and Tuesday. Any moisture for precipitation will be limited and confined to the northern/northwestern mountains with meager snow accumulations, if any. The wind will be the bigger story, coupling with the above average temperatures and lower RH to invoke more widespread critical fire weather over the eastern plains. Fire weather watch remains in effect for both FWZ104 in northeast NM and FWZ108 in east central NM, however confidence in the critical conditions over the northeast is starting to crumble. It now appears RH is a bit more marginal, hovering closer to the 15 to 20 percent range while mid level temperature lapse rates are not as steep, giving Haines indices of only 2 to 3 Monday afternoon. As for areas a bit farther south, along and south of I-40, confidence is much higher in meeting critical thresholds for Monday afternoon. Winds aloft will not wane much at all Monday night or Tuesday as the gradient aloft stays strong and another northeastern Pacific wave moves across the northern Rockies. Any precipitation will remain light and confined to the same north central or northwestern zones, and will continue to be a sidebar to the winds. Fortunately, on Tuesday RH appears to rise a bit above critical thresholds. Still, the strong winds will be a concern with widespread gusts of 40 to 50 mph, and even higher to 65 mph or so over the higher terrain near the central mountain chain. The flow aloft will turn a bit more northwesterly on Wednesday with any precipitation exiting. Breezy to windy conditions will persist, with highest gusts again found over/near the central mountain chain, however speeds will be less severe than the previous two days. More tranquil flow will be established Thursday with above normal temperatures persisting, but the westerlies will quickly surge back up into Friday and Saturday as the next trough approaches. This late week and next weekend system will initially be more of a wind producer, but some cooler air could arrive by Sunday. && .AVIATION... 06Z TAF CYCLE VFR conditions expected at all TAF sites through the next 24 hours. Winds will increase overnight and continue into Sunday due to mountain wave activity across the central mountains and adjacent east slopes. Gusts around 25 kt at KLVS and 30 kt at KCQC. Winds will tend to diminish during the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 54 31 52 33 / 0 0 10 20 Dulce........................... 49 24 42 29 / 0 5 30 40 Cuba............................ 54 28 48 30 / 0 0 10 20 Gallup.......................... 57 28 52 34 / 0 0 5 10 El Morro........................ 51 24 47 29 / 0 0 0 5 Grants.......................... 59 25 54 31 / 0 0 0 5 Quemado......................... 60 27 54 31 / 0 0 0 0 Glenwood........................ 66 33 62 32 / 0 0 0 0 Chama........................... 46 22 39 25 / 0 5 30 40 Los Alamos...................... 55 32 51 34 / 0 0 5 10 Pecos........................... 58 30 53 36 / 0 0 0 5 Cerro/Questa.................... 49 23 45 30 / 0 0 10 20 Red River....................... 43 21 37 26 / 0 0 10 20 Angel Fire...................... 47 22 41 30 / 0 0 10 10 Taos............................ 52 26 48 31 / 0 0 5 10 Mora............................ 60 32 53 36 / 0 0 5 5 Espanola........................ 60 29 56 33 / 0 0 0 5 Santa Fe........................ 56 32 52 35 / 0 0 0 5 Santa Fe Airport................ 58 31 55 34 / 0 0 0 5 Albuquerque Foothills........... 61 36 58 38 / 0 0 0 0 Albuquerque Heights............. 61 35 60 37 / 0 0 0 0 Albuquerque Valley.............. 63 30 62 33 / 0 0 0 0 Albuquerque West Mesa........... 62 34 61 36 / 0 0 0 0 Los Lunas....................... 66 26 66 30 / 0 0 0 0 Rio Rancho...................... 62 34 61 36 / 0 0 0 0 Socorro......................... 67 34 67 35 / 0 0 0 0 Sandia Park/Cedar Crest......... 57 34 55 36 / 0 0 0 0 Tijeras......................... 60 30 58 33 / 0 0 0 0 Moriarty/Estancia............... 62 25 58 32 / 0 0 0 0 Clines Corners.................. 58 31 54 34 / 0 0 0 0 Gran Quivira.................... 61 32 58 36 / 0 0 0 0 Carrizozo....................... 65 37 63 35 / 0 0 0 0 Ruidoso......................... 62 37 59 35 / 0 0 0 0 Capulin......................... 59 29 57 30 / 0 0 0 0 Raton........................... 64 28 60 33 / 0 0 0 0 Springer........................ 65 23 61 31 / 0 0 0 0 Las Vegas....................... 63 31 57 37 / 0 0 0 0 Clayton......................... 69 36 67 34 / 0 0 0 0 Roy............................. 68 33 64 36 / 0 0 0 0 Conchas......................... 73 39 68 43 / 0 0 0 0 Santa Rosa...................... 72 38 66 44 / 0 0 0 0 Tucumcari....................... 76 41 74 41 / 0 0 0 0 Clovis.......................... 73 38 73 40 / 0 0 0 0 Portales........................ 74 39 73 43 / 0 0 0 0 Fort Sumner..................... 74 41 74 42 / 0 0 0 0 Roswell......................... 76 36 78 39 / 0 0 0 0 Picacho......................... 73 41 68 41 / 0 0 0 0 Elk............................. 69 39 65 39 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Tuesday afternoon for the following zones... NMZ512>515-521-523-527. Fire Weather Watch Monday afternoon for the following zones... NMZ104-108. High Wind Watch from Monday morning through Monday evening for the following zones... NMZ529-532>534. && 33
Hazardous weather outlook, Feb 4, 4:10 AM MST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 410 AM MST SAT FEB 4 2017 NMZ501>540-051100- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 410 AM MST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL BUFFET THE SANGRE DE CRISTO MOUNTAINS AS WELL AS THE CENTRAL HIGHLANDS OF NEW MEXICO TODAY. SOME OCCASIONAL GUSTS MAY REACH 50 MPH. IN ADDITION...SOME LOW HUMIDITY IN THE CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS COULD LEAD TO SOME LOCALLY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW HUMIDITY AND SOME MARGINALLY STRONG WINDS WILL CREATE BRIEF AND LOCALIZED CRITICAL FIRE WEATHER IN THE CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS SUNDAY AFTERNOON. A PAIR OF DISTURBANCES ALOFT WILL THEN BRING MUCH STRONGER WINDS TO NEW MEXICO MONDAY...TUESDAY...AND WEDNESDAY WHEN GUSTS MAY EXCEED 50 MPH AND APPROACH 60 MPH OVER THE CENTRAL MOUNTAIN CHAIN. CRITICAL FIRE WEATHER DUE TO THE STRONGER WINDS AND LOW HUMIDITY WILL ALSO BE A CONCERN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT WIND REPORTS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:03 PM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 28 hr |
| Feb 5, 3:05 PM MST | High Wind Warning | ABQ | 69 hr |
Nearby
High Wind Watches in New Mexico, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.